Arkansas, 2020Tornadoes and Flash Flooding in Arkansas, September 1 to 2, 2020
September 1 to 2, 2020 · NWS LZK · 45 events in 13 counties and zones
On the 1st, several inches of rain dumped from Mena (Polk County) and Waldron (Scott County) to Russellville (Pope County), and Mountain View (Stone County). The ground was already saturated in parts of the west after more than a foot of precipitation in August.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 1st, several inches of rain dumped from Mena (Polk County) and Waldron (Scott County) to Russellville (Pope County), and Mountain View (Stone County).
The ground was already saturated in parts of the west after more than a foot of precipitation in August. Water had nowhere to go, and flooding became life threatening. At Waldron (Scott County), numerous roads were under water (including Highways 28 and 71), and this was spilling into homes and businesses. Local residents had to be rescued. Major flooding occurred along the Petit Jean River at Danville (Yell County), with a Top 10 highest crest by the 2nd.
County roads were flooded near the Petit Jean River at Booneville (Logan County). More county roads were inundated with water at Dardanelle (Yell County), and parts of Highways 27 and 28 were affected. An overflowing creek closed Highway 28 around Bluffton (Yell County). County roads were washed out near Hanover (Stone County). Highway 115 was flooded and shut down near Jessup (Lawrence County).
One storm produced three tornadoes from central into northeast sections of the state (Conway, Faulkner, and Cleburne Counties). The strongest of the tornadoes (rated EF2) cut a 5.3 mile swath through areas just south and southeast of Heber Springs (Cleburne County) between 300 pm and 330 pm CDT on the 1st. Tree damage was extensive, with numerous trees snapped four to five miles southeast of town. Some trees were on a home, and a few outbuildings were damaged.
The other two tornadoes (rated EF0/EF1) tracked just north of Plumerville and Menifee (both in Conway County), and northwest of Wooster and Greenbrier (both in Faulkner County). More trees were uprooted, and there was some minor structural damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 1, 1:50 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 1, 1:50 AM CST, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
250 AM CDT Tue Sep 1 2020
.Significant flash flooding possible across portions of
southwestern, western, and central Arkansas through Thursday
morning...
.SHORT TERM...Today Through Wednesday Night
Regarding the short term, the fcst remains highly concerning for
flooding potential across portions of Wrn, S/Wrn, and Cntrl AR over
the next few days. Current radar mosaic imagery indicates some
widespread convection over much of Ern OK, much of which has
produced significant rainfall already early this AM. New
development can be seen to south of ongoing storms, indicative of
a LLJ of 20-30 kts, which will continue to fuel new convection
through Tues morning beyond daybreak.
Following early Mon morning convection over parts of Wrn and Cntrl
AR, soil moisture remains excessive, leaving these areas extremely
vulnerable to flash flooding. An airmass characterized by modest
MLCAPE of 1500-2000 J/kg, and PWATs > 2" remains over the Wrn half
of the state this morning. Hi-res CAM guidance continues to paint a
training/backbuilding system along a stationary bndry, positioned
over AR along the I-40 corridor. Along the bndry, sfc convergence
will be maximized, in conjunction w/ the aforementioned LLJ and
will support widespread rain and thunderstorms, of which will
likely be efficient rainfall producers. High Chc PoPs will remain
steady through Mon as the bndry advances slowly towards the N/E.
Through the remainder of the fcst period, unsettled weather will
persist as upper flow backs to become S/Wrly with an advancing
shortwave trough. W/ no real alterations to the sfc airmass, rain
and thunderstorms will continue across the Natural State as multiple
perturbations traverse through the mean flow.
&&
.LONG TERM...Thursday Through Monday
A nearly stationary front near the Arkansas and Missouri border will
begin pushing slowly southward on Thursday. Good chances of showers
and thunderstorms will continue, but not for long.
Later on Thursday/early Friday, a northwest wind flow aloft will
drive a new cold front this way from the Plains. This front will
barrel through the region, and will be followed by cooler and drier
air.
High pressure will build behind the Plains front, with no rain in
the forecast through the weekend. Yet another cold front will arrive
from the northwest as the period ends with chances of precipitation
returning.
Below to well below normal temperatures are in the forecast through
the period.
&&
.HYDROLOGY...
Widespread rainfall totaling 2 to 6 or more inches is expected
through mid/late week over much of western and southwestern
Arkansas as well as portions of central Arkansas. Saturated soils
and significant runoff from this morning's rain event are filling
rivers across these areas... namely the Petit Jean, Fourche
Lafave, and Ouachita Rivers. Uncertainty regarding the exact
placement of heaviest rain in the coming days makes it difficult
to ascertain how much of a river flood threat there will be, but
preliminary forecast and modeling data suggest minor flooding will
indeed be possible if not likely. Flash flooding is also likely on
small, flashy creeks and tributaries.
Other tributaries (e.g., the Caddo and Little Missouri Rivers) as
well as the Saline River will be close enough to where heavy rain
is expected that they will need to be monitored. Any
outdoor/recreational interests on or near any waterway in western,
southwestern, and central Arkansas should remain vigilant and
updated with the latest forecast information.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 84 72 83 71 / 80 60 80 50
Camden AR 91 75 88 73 / 50 40 50 30
Harrison AR 79 69 80 68 / 90 60 70 40
Hot Springs AR 86 73 84 72 / 70 70 80 50
Little Rock AR 88 74 85 72 / 70 60 70 50
Monticello AR 91 76 90 73 / 40 30 40 30
Mount Ida AR 84 72 81 69 / 80 70 80 50
Mountain Home AR 79 70 81 69 / 90 60 70 50
Newport AR 84 73 83 72 / 80 60 80 50
Pine Bluff AR 90 75 88 72 / 50 40 60 40
Russellville AR 83 72 82 71 / 90 70 80 50
Searcy AR 87 73 85 71 / 80 60 80 50
Stuttgart AR 88 75 87 73 / 60 50 60 40
&&
.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Thursday morning FOR Clark-Conway-
Dallas-Faulkner-Garland-Grant-Hot Spring-Johnson-Logan-
Montgomery-Perry-Pike-Polk-Pope-Pulaski-Saline-Scott-Yell.
&&
Short Term...GREEN / Long Term...46
Hazardous weather outlook, Sep 1, 2:02 AM CST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
302 AM CDT Tue Sep 1 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020815-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
302 AM CDT Tue Sep 1 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Tonight
Tuesday, widespread rain and thunderstorms will persist over
western and central Arkansas. Excessive soil moisture content
across western and southwestern Arkansas has left the region
extremely vulnerable to flash flooding, prompting the continuation
of the flash flood watch. Heavy rainfall associated with
thunderstorms through Tuesday could bring another 2+ inches to
the region, and pose a significant flash flooding threat.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Scattered to numerous showers and thunderstorms will continue
on Wednesday, especially in northern and western sections of the
state. One to more than two inches of rain could occur in the
north and west. Additional flash flooding is possible, especially
in portions of the Ouachita Mountains where the ground is
nearly saturated.
Precipitation will build to the south on Thursday, and will not
tend to be as widespread and heavy. Drier air will arrive from the
north on Friday, with rain mostly ending through the weekend.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
232/46
Event by event
30 flash flood, 9 heavy rain, 3 tornado, 3 thunderstorm wind. Local standard time, as filed.
Flash Flood, Scott
- When
- September 1, 3:00 AM CST to 6:00 AM CST
- Where
- Scott County, 0.57 mi W of Waldron to 0.46 mi NE of Waldron Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.900, -94.090
The Scott County sheriff's office reported several roads in Waldron were closed due to high water.
Flash Flood, Yell
- When
- September 1, 5:30 AM CST to 8:30 AM CST
- Where
- Yell County, 0.89 mi NW of Aly to 1 mi NW of Aly
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.790, -93.490
The Yell County sheriff's office reported flash flooding on Hwy. 27 in the Aly community.
Flash Flood, Yell
- When
- September 1, 5:30 AM CST to 8:30 AM CST
- Where
- Yell County, 2.65 mi ENE of Wing to 3.46 mi ENE of Wing
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.950, -93.410
The Yell County sheriff's office reported flash flooding on Hwy. 27 in Rover near Turnabout Rd.
Flash Flood, Yell
- When
- September 1, 5:30 AM CST to 8:30 AM CST
- Where
- Yell County, 1.49 mi NNW of Danville to 1.66 mi NNW of Danville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.070, -93.390
The Yell County sheriff's office reported flash flooding on Hwy. 27 north of Danville.
Flash Flood, Polk
- When
- September 1, 5:30 AM CST to 8:30 AM CST
- Where
- Polk County, 0.69 mi N of Ink to 0.88 mi N of Ink
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.590, -94.120
The Polk County sheriff's office reported flash flooding on Hwy. 88 in the Ink community.
Flash Flood, Polk
- When
- September 1, 5:30 AM CST to 8:30 AM CST
- Where
- Polk County, 1.49 mi SSW of Nunley to 1.52 mi SSW of Nunley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.510, -94.180
The Polk County sheriff's office reported flash flooding on Hwy. 375, southeast of Mena.
Flash Flood, Montgomery
- When
- September 1, 5:30 AM CST to 8:30 AM CST
- Where
- Montgomery County, Mt Ida to 0.87 mi WNW of Mt Ida
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.550, -93.630
The Montgomery County sheriff's office reported parts of Hwy. 270 and Hwy. 27 were closed due to high water.
Heavy Rain, Montgomery
- When
- September 1, 6:00 AM CST
- Where
- Montgomery County, 1.84 mi WNW of Pine Ridge
- Reported by
- COOP Observer
- Coordinates
- 34.590, -93.910
The Pine Ridge COOP observer reported 4.02 inches of rain.
Heavy Rain, Scott
- When
- September 1, 6:00 AM CST
- Where
- Scott County, 0.57 mi W of Waldron
- Reported by
- COOP Observer
- Coordinates
- 34.900, -94.090
The Waldron COOP observer measured 7.00 inches of rain in a 24 hour period.
Flash Flood, Yell
- When
- September 1, 6:26 AM CST to 9:26 AM CST
- Where
- Yell County, 0.57 mi W of Onyx to 0.66 mi W of Onyx
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -93.410
Roads were flooded near Onyx.
Flash Flood, Yell
- When
- September 1, 6:27 AM CST to 9:27 AM CST
- Where
- Yell County, 0.69 mi N of Plainview to 0.98 mi NNW of Plainview
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.990, -93.300
Roads were flooded in and near Plainview.
Flash Flood, Yell
- When
- September 1, 6:28 AM CST to 9:28 AM CST
- Where
- Yell County, 0.69 mi S of Chickalah to 0.11 mi SSE of Chickalah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.160, -93.280
Roads were flooded in and near Chickalah.
Flash Flood, Polk
- When
- September 1, 7:00 AM CST to 10:00 AM CST
- Where
- Polk County, 0.69 mi N of Cherry Hill to 0.88 mi NW of Cherry Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.590, -94.000
A water rescue was performed near Cherry Hill in eastern Polk County.
Flash Flood, Sharp
- When
- September 1, 7:28 AM CST to 10:28 AM CST
- Where
- Sharp County, 2.76 mi SSW of Ash Flat to 2.55 mi SSW of Ash Flat
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.183, -91.618
Flash flooding was reported at Fairgrounds Rd. in Ash Flat.
Flash Flood, Sharp
- When
- September 1, 7:29 AM CST to 10:29 AM CST
- Where
- Sharp County, Cherokee Vlg to 0.83 mi E of Cherokee Vlg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -91.520
Highway 175 near Cherokee Village was inundated with high water.
Flash Flood, Polk
- When
- September 1, 7:30 AM CST to 10:30 AM CST
- Where
- Polk County, 0.69 mi N of Cherry Hill to 2.7 mi S of Cherry Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.590, -94.000
Parts of Hwy. 88E near the Polk and Montgomery County border were underwater and impassable.
Flash Flood, Scott
- When
- September 1, 7:30 AM CST to 10:30 AM CST
- Where
- Scott County, 0.57 mi W of Waldron to 1.9 mi ENE of Evening Shade
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.900, -94.090
Many bridges and roads, including Hwy. 28 and 71, across Scott County are underwater and/or washed out.
Flash Flood, Garland
- When
- September 1, 8:00 AM CST to 11:00 AM CST
- Where
- Garland County, 0.65 mi WSW of Ozark Lithia to 0.14 mi SW of Ozark Lithia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.596, -93.030
There was a swift water incident along Walnut Valley Rd. just south of Hwy. 7.
Flash Flood, Garland
- When
- September 1, 8:00 AM CST to 11:00 AM CST
- Where
- Garland County, 1.66 mi N of Gardner to 3.27 mi NE of Hot Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.504, -93.080
Standing water was reported over roads across Garland County.
Flash Flood, Logan
- When
- September 1, 8:30 AM CST to 11:30 AM CST
- Where
- Logan County, 0.89 mi NE of Booneville to 0.32 mi ESE of Booneville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.140, -93.920
Many county roads were underwater near the Petit Jean River.
Flash Flood, Yell
- When
- September 1, 8:30 AM CST to 11:30 AM CST
- Where
- Yell County, 1.32 mi WNW of Dardanelle to 1.81 mi WNW of Elberta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.230, -93.170
Multiple county roads were underwater. Reports indicated State Highways 27 and 28 were underwater.
Flash Flood, Montgomery
- When
- September 1, 8:30 AM CST to 11:30 AM CST
- Where
- Montgomery County, Mt Ida to 0.34 mi E of Rubie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.550, -93.630
Reports were received of parts of Highways 270, 27, and 88 were flooded in Montgomery County.
Flash Flood, Lawrence
- When
- September 1, 9:00 AM CST to 10:00 AM CST
- Where
- Lawrence County, Walnut Ridge to 0.83 mi SE of Walnut Ridge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.070, -90.960
Some streets in and near Walnut Ridge were reported underwater.
Flash Flood, Scott
- When
- September 1, 9:45 AM CST to 12:45 PM CST
- Where
- Scott County, 0.57 mi W of Waldron to 2.49 mi SSE of Waldron
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.900, -94.090
A water rescue was reported along Hwy. 248 West in Scott County.
Flash Flood, Scott
- When
- September 1, 11:50 AM CST to 2:50 PM CST
- Where
- Scott County, 0.57 mi W of Waldron to 2.34 mi S of Waldron Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.900, -94.090
Widespread flooding and multiple water rescues were reported across the county and water was getting into homes and buildings in some locations.
Flash Flood, Polk
- When
- September 1, 12:15 PM CST to 3:15 PM CST
- Where
- Polk County, 0.57 mi W of Mena to 1.98 mi SSW of Mena
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -94.240
Multiple house and vehicle rescues were performed as a result of widespread flooding in Polk County. Highway 71 was reported as flooded along with several county roads.
Tornado, Conway
- When
- September 1, 12:59 PM CST to 1:05 PM CST
- Where
- Conway County, 2.31 mi WSW of Mt Olive to 1 mi ESE of Mt Olive
- Rating
- EF1
- Path length
- 3.2 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.182, -92.605
This tornado started along Carney Valley Road northeast of|Plumerville and moved northeast to near the intersection of Mt.|Olive and Chapel roads before lifting shortly thereafter. Damage|consisted of mainly tree damage, along with damage to|outbuildings and minor damage to a couple homes.
Trees and power lines were blown down and trees were down on several roofs. Several outbuildings were damaged or destroyed.
Tornado, Faulkner
- When
- September 1, 1:13 PM CST to 1:17 PM CST
- Where
- Faulkner County, 1.11 mi WSW of Shady Grove to 2.05 mi SSW of Republican
- Rating
- EF0
- Path length
- 3.2 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.226, -92.489
Video evidence shows a tornado southwest of the Shady Grove|community off of State Hwy 285. Ground survey information shows|this EF0 tornado tracked northeast across that highway, causing some|damage to trees. This tornado lifted shortly after crossing|Burkett Flat Road, with additional tree damage observed.
Thunderstorm Wind, Faulkner
- When
- September 1, 1:50 PM CST
- Where
- Faulkner County, 1.13 mi E of Greenbrier
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.230, -92.380
Multiple trees were down and roofs were off of mobile homes from East Republican Rd. to Hwy. 25 between Greenbrier and Guy.
Thunderstorm Wind, Faulkner
- When
- September 1, 1:50 PM CST
- Where
- Faulkner County, 1.13 mi E of Greenbrier
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.230, -92.380
Multiple trees were down and roofs were off of mobile homes from East Republican Rd. to Hwy. 25 between Greenbrier and Guy.
Heavy Rain, Yell
- When
- September 1, 2:00 PM CST
- Where
- Yell County, 0.57 mi W of Gravelly
- Reported by
- COOP Observer
- Coordinates
- 34.880, -93.690
The COOP observer at Gravelly measured 4.15 inches of rain in the last 24 hours.
Heavy Rain, Yell
- When
- September 1, 2:00 PM CST
- Where
- Yell County, 0.57 mi W of Gravelly
- Reported by
- COOP Observer
- Coordinates
- 34.880, -93.690
The COOP observer at Gravelly measured 4.15 inches of rain in the last 24 hours.
Tornado, Cleburne
- When
- September 1, 2:07 PM CST to 2:16 PM CST
- Where
- Cleburne County, 2.85 mi NE of Hopewell to 0.68 mi N of Libby
- Rating
- EF2
- Path length
- 5.3 mi
- Path width
- 150 yd
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 35.431, -92.037
This tornado formed near Candlestick Road east of Hwy 5, damaging several trees and an outbuilding. The tornado continued northeast damaging more trees and outbuildings along Blakey Circle and Blakey Road. The tornado then continued northeast crossing the Little Red River along Wildflower Road, snapping many healthy trees. This is where the strongest winds were noted. The tornado lifted shortly after this location.
Thunderstorm Wind, Conway
- When
- September 1, 2:10 PM CST
- Where
- Conway County, 2.15 mi NNE of Mt Olive
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.230, -92.560
Multiple trees were down near Hwy. 285, Shady Grove Lane and Bethleham Rd.
Heavy Rain, Montgomery
- When
- September 1, 5:00 PM CST
- Where
- Montgomery County, 1.14 mi W of Oden
- Reported by
- Other Federal Agency
- Coordinates
- 34.620, -93.790
The Oden RAWS sited measured 5.13 inches of rain since midnight.
Heavy Rain, Polk
- When
- September 1, 5:39 PM CST
- Where
- Polk County, 0.57 mi W of Mena
- Reported by
- AWOS
- Coordinates
- 34.580, -94.240
The Mena Intermountain Municipal Airport measured 4.92 inches of rain since midnight.
Heavy Rain, Yell
- When
- September 1, 5:42 PM CST
- Where
- Yell County, 1.84 mi ESE of Gravelly
- Reported by
- Other Federal Agency
- Coordinates
- 34.870, -93.650
The automated gauge at the Fourche Lafave River near Gravelly measured 4.30 inches of rain in the last 24 hours.
Heavy Rain, Polk
- When
- September 1, 5:44 PM CST
- Where
- Polk County, 1.79 mi SW of Board Camp
- Reported by
- Other Federal Agency
- Coordinates
- 34.510, -94.120
The automated gauge at Board Camp Creek southeast of Nunley measured 4.25 inches of rain in the last 24 hours.
Heavy Rain, Logan
- When
- September 1, 5:46 PM CST
- Where
- Logan County, 1.79 mi NW of Mixon
- Reported by
- Other Federal Agency
- Coordinates
- 35.100, -93.900
The automated gauge on the Petit Jean River south southeast of Booneville measured 3.94 inches of rain in the last 24 hours.
Flash Flood, Yell
- When
- September 2, 3:45 AM CST to 9:45 AM CST
- Where
- Yell County, 0.57 mi W of Bluffton to 0.95 mi WSW of Bluffton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.900, -93.610
Highway 28 was closed in both directions due to water over the road at Gafford Creek.
Flash Flood, Pope
- When
- September 2, 4:53 AM CST to 7:53 AM CST
- Where
- Pope County, 2.2 mi W of Gum Log to 2.43 mi W of Gum Log
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.333, -93.089
Water was reported about a foot and a half over Roy Taylor Rd. north of Russellville.
Flash Flood, Stone
- When
- September 2, 6:10 AM CST to 9:10 AM CST
- Where
- Stone County, 1.32 mi ESE of East Richwoods to 1.13 mi SSE of East Richwoods
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -92.110
The Stone County EM reported several washed out county roads in the area from heavy rain.
Flash Flood, Sharp
- When
- September 2, 6:20 AM CST to 9:20 AM CST
- Where
- Sharp County, Hardy to 1.3 mi N of Cherokee Vlg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.320, -91.480
Standing water was reported over parts of roads across Sharp County.
Flash Flood, Lawrence
- When
- September 2, 6:30 AM CST to 9:30 AM CST
- Where
- Lawrence County, 2.4 mi NW of Powhatan to 3.3 mi WNW of Walnut Ridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.101, -91.154
Water was over parts of roads in Lawrence County, with reports of accidents.
Flash Flood, Lawrence
- When
- September 2, 6:45 AM CST to 9:45 AM CST
- Where
- Lawrence County, 3.3 mi WSW of Annieville to 2.71 mi S of Annieville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.124, -91.280
Highway 115 was closed in both directions due to water being over the road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, September 1 to 4, 20202 deaths · $590,000 · 13 events
- Flash Flooding and Heavy Rain in North Carolina, September 1, 20201 death · $60,000 · 14 events
- Wildfire in California, September 1 to 30, 2020$27 million · 1 event
- Rip Current in Puerto Rico, September 1, 20201 death · 1 event
- Drought in Maine, September 1 to 30, 2020$9.0 million · 18 events
- Wildfire in California, September 1 to 30, 202015 injured · 1 event
- Drought in Iowa, September 1 to 30, 2020$567,000 · 9 events
- Flash Flooding and Flooding in Oklahoma, September 1 to 4, 2020$140,000 · 52 kt wind · 11 events
- Damaging Wind and Heavy Rain in North Carolina, September 1, 2020$125,000 · 2 events
- Drought in South Dakota, September 1 to 30, 2020$102,000 · 2 events
- Drought in New Mexico, September 1 to 30, 202037 events
- Heat in Texas, September 1, 202030 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 920010, 920011, 920012, 920013, 920014, 920015, 920016, 920017, 920018, 920019, 920020, 920021, 920029, 920033, 920034, 920036, 920038, 920040, 920102, 920099, 920100, 920101, 920103, 920104, 920105, 920123, 920113, 920115, 920116, 920117, 920109, 920110, 920114, 920118, 920106, 920107, 920108, 920111, 920112, 920122, and more.